Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Switching From Zoloft To Lexapro


  • Please log in to reply
4 replies to this topic

#1 sammyc

sammyc

    Newbie

  • Newbie
  • Pip
  • 5 posts
  • Gender:Female
  • Location:MI

Posted 29 July 2012 - 05:00 PM

I've been taking sertraline (zoloft) for about a year. I started off on 25mg daily but am now up to 100mg daily. However, I have been experiencing a lot of sexual side effects with Zoloft; inability to climax, lack of lubrication, etc. I recently switched psychiatrists because my last one retired. My new doctor suggested switching to Escitalopram (Lexapro), starting at 20mg, instead of zoloft. He says that fewer women have sexual problems when on Lexapro versus Zoloft.

Has anyone switched from Zoloft to Lexapro?
If you take Lexapro, do you experience sexual side effects? Any other prominent side effects with Lexapro?

Thanks!

#2 MaddieLouise

MaddieLouise

    Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 3,508 posts
  • Gender:Female

Posted 29 July 2012 - 10:49 PM

I've taken Zoloft and did experience some sexual side effects, however, I've heard some complain of similar problems on Lexapro. Because we are all so different, it is hard to say, but many SSRIs cause sexual dsysfunction. The only medication I've heard that is sexually neutral is Wellbutrin.

I think it is worth trying Lexapro and following your Dr's decision.

Good luck and welcome to the DF! Please post and let us know how it's going.

Sincerely,

MaddieLouise
Posted ImagePosted Image

#3 sammyc

sammyc

    Newbie

  • Newbie
  • Pip
  • 5 posts
  • Gender:Female
  • Location:MI

Posted 31 July 2012 - 08:46 PM

I've taken Zoloft and did experience some sexual side effects, however, I've heard some complain of similar problems on Lexapro. Because we are all so different, it is hard to say, but many SSRIs cause sexual dsysfunction. The only medication I've heard that is sexually neutral is Wellbutrin.

I think it is worth trying Lexapro and following your Dr's decision.

Good luck and welcome to the DF! Please post and let us know how it's going.

Sincerely,

MaddieLouise


Ah ok well thank you for the information. I've heard that about wellbutrin too, but I'm not sure that that med will give me what I need...
You said that you took Zoloft, may I ask what medication you're taking now, if any?
I did decide to switch to the Lexapro, going to have to wean off the zoloft first, so it will take some time. But heres to hoping it works better.
Thanks!

#4 Epictetus

Epictetus

    Community Assistant

  • DF Support
  • 3,736 posts
  • Gender:Male
  • Location:New Mexico, USA

Posted 31 July 2012 - 09:38 PM

Hi SammyC,

I was on Zoloft, but it lost its effectiveness for me. I was switched to Lexapro, but when my medical insurance took it off their formulary, I was switch to Celexa. I have noticed that all the ADs I've been on have been libido inhibitors; all but the very first AD I was ever on: Tofranil a tricyclic. But Tofranil had plenety of side effects to make up for it's libido friendly nature. Tofranil has some pretty hard to live with side effects [dry mouth, excess sweating, weight gain] but it worked well for me against depression. On the plus side, it didn't adversely affect my sleep as the SSRIs have. Best!!

Edited by Ep1ctetus, 31 July 2012 - 09:40 PM.

 


#5 MaddieLouise

MaddieLouise

    Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 3,508 posts
  • Gender:Female

Posted 02 August 2012 - 10:32 PM


I've taken Zoloft and did experience some sexual side effects, however, I've heard some complain of similar problems on Lexapro. Because we are all so different, it is hard to say, but many SSRIs cause sexual dsysfunction. The only medication I've heard that is sexually neutral is Wellbutrin.

I think it is worth trying Lexapro and following your Dr's decision.

Good luck and welcome to the DF! Please post and let us know how it's going.

Sincerely,

MaddieLouise


Ah ok well thank you for the information. I've heard that about wellbutrin too, but I'm not sure that that med will give me what I need...
You said that you took Zoloft, may I ask what medication you're taking now, if any?
I did decide to switch to the Lexapro, going to have to wean off the zoloft first, so it will take some time. But heres to hoping it works better.
Thanks!


Hi sammyc,

I'm taking Cymbalta now. I stopped Zoloft for about a year and the second time I took it; it wasn't as effective, so I tried Cymbalta, which works better for me.
You're right that until you are completely off one medication and have gotten the Lexapro in your system to its full effect, you don't really know where that will put you with side effects. I do hope it works well for you though!

Sincerely,

MaddieLouise
Posted ImagePosted Image




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users